Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Hastings, NE

July 19, 2013Webster County, Nebraska

NWS Hastings, NE issued this special weather statement at Jul 19, 2013, 3:21 PM CDT for Webster County, Nebraska. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 3:21 PM CDT (20:21 UTC)
Expired
Jul 19, 2013, 3:30 PM CDT
In force
9 min
Issued by
NWS Hastings, NE

County Webster County, NE

The radar

The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS83 KGID 192021
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT FRI JUL 19 2013

KSZ006-007-NEZ085-192030-
JEWELL KS-SMITH KS-WEBSTER NE-
321 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 330 PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED CLOUD...OR 35 MILES SOUTH OF HASTINGS...
MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RED CLOUD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3995 9844 4000 9869 4020 9860 4015 9838
TIME...MOT...LOC 2022Z 322DEG 4KT 4009 9852

$$

HALBLAUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:04 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 19, 1:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
104 PM CDT FRI JUL 19 2013

.UPDATE...
ISSUED AT 104 PM CDT FRI JUL 19 2013

SCT SHWRS ARE DEVELOPING WITHIN THE FRONTAL ZONE...JUST AHEAD OF
SERIOUS DWPT DRYING. NO THUNDER YET BUT BELIEVE WE/LL HAVE IT
SOON. MLCAPE S OF I-80 IS 1000-1500 J/KG VIA SPC MESOANALYSIS.
SHEAR WITHIN THE CLOUD-BEARING LAYER WILL BE 15-20 KTS. SO OUTFLOW
DOMINANT MULTICELLS ARE EXPECTED. A FZL OF 13500 FT MEANS WE WILL
NEED TO SEE 50 DBZ UP TO 37K BEFORE ANY SVR HAIL. EL 42K FT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT FRI JUL 19 2013

HOT CONDITIONS WILL PERSIST TODAY...BUT AT LEAST THERE IS FINALLY
A SLIGHT CHANCE OF PRECIPITATION ACROSS PORTIONS OF THE FORECAST
AREA.

A FRONTAL BOUNDARY LOCATED OVER NORTHERN NEBRASKA EARLY THIS
MORNING WILL SLIDE SOUTH AND INTO NORTHERN KANSAS BY LATER THIS
AFTERNOON. THE AIR ALONG AND RIGHT BEHIND THIS FRONT REMAINS HOT
AND THUS DO NOT EXPECT ANY RELIEF FROM THE HEAT TODAY. IN
FACT...THE WIND WILL BECOME RATHER LIGHT IN CLOSE PROXIMITY TO THE
FRONT AND MOISTURE WILL POOL ALONG THE FRONT MAKING FOR A MORE
UNCOMFORTABLE STICKY DAY WITH LESS AIR FLOW TO KEEP YOU COOL.
THERE SHOULD BE A FEW MORE CLOUDS THAN THE PAST SEVERAL DAYS GIVEN
CONVERGENCE ALONG THE FRONT. THE EARLY MORNING RUNS OF THE HRRR
WOULD INDICATE THE POTENTIAL FOR SHOWERS THIS MORNING...BUT MOST
FORECAST MODELS HOLD OFF PRECIPITATION UNTIL AFTERNOON. THE HRRR
HAS BEEN OVERDOING PRECIPITATION THIS MORNING THUS FAR BASED ON
THE LACK OF RADAR ECHOS. HENCE WILL KEEP ACCUMULATING
PRECIPITATION OUT OF THE FORECAST UNTIL AFTERNOON...BUT CAN NOT
COMPLETELY RULE OUT SPRINKLES OR A VERY LIGHT SHOWER THIS
MORNING NEAR THE SFC FRONT.

TONIGHT...THE SFC FRONT WILL BE LOCATED OVER NORTHER KANSAS AND
THIS IS WHERE OUR BEST CHANCE OF RAIN WILL BE...ALTHOUGH IT IS
ONLY A SLIGHT CHANCE OF PRECIPITATION. WILL ALSO NEED TO KEEP AN
EYE OUT TO THE NORTHWEST AS SHOWERS AND THUNDERSTORMS FROM
SOUTHWEST SOUTH DAKOTA AND WESTERN NEBRASKA TRY TO MAKE IT INTO
OUR NORTHERN MOST TIER OF COUNTIES AS WE NEAR DAWN. CURRENT
THINKING BASED ON MOST FORECAST MODELS IS THAT THE NORTHERN
CONVECTION WILL REMAIN NORTH OF OUR FORECAST AREA...BUT WORTH
KEEPING AN EYE ON.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 339 AM CDT FRI JUL 19 2013

MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS AND
TEMPERATURES.

NORTHWEST FLOW IS FORECAST TO REMAIN ACROSS THE PLAINS THROUGH THIS
PERIOD. THERE ARE SEVERAL UPPER LEVEL WAVES THAT MOVE THROUGH THE
NORTHWEST FLOW AND EACH OF THEM BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE AREA. AS IS TYPICAL OF THIS TYPE OF REGIME THE
TIMING AND STRENGTH OF THESE WAVES PLAYS A LARGE PART IN WHERE
PRECIPITATION WILL FALL. MODELS HAVE SLIGHTLY DIFFERENT TIMING OF
THESE WAVES AS THEY MOVE THROUGH THE AREA. THIS GIVES THE RELATIVELY
SMALL POPS FOR NEARLY EVERY PERIOD FOR AT LEAST A PORTION OF THE
AREA.

AT THIS TIME THE STRONGEST AND MOST LIKELY PERIOD FOR THERE TO BE
SOME PRECIPITATION WILL BE DURING THE SATURDAY NIGHT THROUGH SUNDAY
NIGHT TIME FRAME. AN UPPER LEVEL WAVE MOVES INTO THE AREA SATURDAY
AND STRENGTHENS SATURDAY NIGHT. AS THE UPPER WAVE MOVES INTO THE
AREA SATURDAY MORNING THERE IS A CHANCE FOR SOME THUNDERSTORMS IN
THE NORTH...BUT THE MAIN THUNDERSTORMS ARE EXPECTED TO DEVELOP ON
THE HIGH PLAINS DURING THE AFTERNOON AND MOVE INTO THE AREA DURING
THE AFTERNOON AND EVENING. MUCAPE IS THE BEST DURING THE LATE
AFTERNOON INTO THE EVENING AND EXPECT THERE COULD BE SOME STRONG TO
SEVERE STORMS DURING THIS TIME. THE THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS ANOTHER WAVE MOVES INTO THE
AREA.

THE SAME STORY CONTINUES TO PLAY OUT MONDAY THROUGH TUESDAY NIGHT AS
A SERIES OF UPPER LEVEL WAVES MOVE THROUGH. THESE ARE A LITTLE
WEAKER AND EXPECT THERE MAY BE SOME MORE SPOTTY PRECIPITATION OUT OF
THESE UPPER WAVES. NOT EVERYONE WILL HAVE PRECIPITATION AS THESE
SYSTEMS MOVE THROUGH. WEDNESDAY APPEARS TO BE DRY BEFORE MORE WEAK
UPPER LEVEL WAVES MOVE INTO THE AREA AND SOME SLIGHT CHANCES FOR
THUNDERSTORMS.

TEMPERATURES WILL BE AROUND NORMAL OR JUST A LITTLE ABOVE DURING
THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 104 PM CDT FRI JUL 19 2013

REST OF THIS AFTN: THE WEAKENING COOL FRONT IS S OF THE TERMINAL...
BUT A SCT MVFR SHWR /TSTM?/ COULD AFFECT THE TERMINAL UNTIL 21Z
WHEN MUCH DRIER AIR BEGINS FILTERING IN. NE WINDS WILL GUST UP TO
20 KTS BEFORE SETTLING DOWN AROUND 10 KTS.

TNGT: VFR WITH SCT CLOUD DEBRIS FROM TSTMS SCT ACROSS THE REGION.
NE WINDS BELOW 10 KTS.

SAT: VFR WITH WINDS BECOMING ESE. AN MVFR OR IFR TSTM WILL BE
POSSIBLE AFTER 18Z.

CIG CONFIDENCE: MEDIUM
VSBY CONFIDENCE: MEDIUM
WIND CONFIDENCE: MEDIUM
WX CONFIDENCE: MEDIUM

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...HALBLAUB
SHORT TERM...WESELY
LONG TERM...JCB
AVIATION...HALBLAUB
Hazardous weather outlook, Jul 19, 3:02 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CDT FRI JUL 19 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
202015-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
302 PM CDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE FROM INTERSTATE
80 DOWN INTO NORTH CENTRAL KANSAS...THROUGH THE REST OF THE
AFTERNOON HOURS. THIS THREAT WILL END AROUND SUNSET.

THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD MOVE INTO AREAS NORTH
OF HIGHWAY 92 AFTER 2 AM.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE
OF DIMES...AND WIND GUSTS UP TO 40 MPH. NO SEVERE STORMS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE ARE MULTIPLE CHANCES FOR THUNDERSTORMS ACROSS ALL OR PARTS OF
THE FORECAST AREA...BEGINNING SATURDAY BEFORE NOON SATURDAY AND
CONTINUING THROUGH TUESDAY NIGHT...AND THEN AGAIN ON THURSDAY.
ALTHOUGH MOST OF THESE THUNDERSTORM CHANCES ARE FAIRLY SMALL AND
UNCERTAIN AT THIS TIME...THE BEST CHANCE FOR MORE WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY APPEARS TO BE SATURDAY AFTERNOON
AND EVENING...INTO EARLY SUNDAY MORNING. THIS TIME FRAME ALSO
APPEARS TO FEATURE THE GREATEST LIKELIHOOD OF A FEW STORMS
BECOMING SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.

IN ADDITION...AFTERNOON HEAT INDEX VALUES ARE FORECAST TO APPROACH
100 DEGREES ACROSS PORTIONS OF NORTH CENTRAL KANSAS BOTH MONDAY AND
TUESDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/SAR

In the hours before

Special weather statement, Jul 19, 3:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT FRI JUL 19 2013

KSZ005-NEZ083-192030-
HARLAN NE-PHILLIPS KS-
315 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARLAN AND
NORTHEASTERN PHILLIPS COUNTIES UNTIL 330 PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARLAN COUNTY DAM...OR 19 MILES
NORTH OF PHILLIPSBURG...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN PHILLIPS AND EXTREME
SOUTHEASTERN HARLAN COUNTIES.

LAT...LON 4002 9940 4010 9926 4005 9918 4000 9917
      4000 9910 3999 9908 3987 9927
TIME...MOT...LOC 2015Z 319DEG 6KT 4002 9926

HALBLAUB
Special weather statement, Jul 19, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT FRI JUL 19 2013

KSZ006-007-NEZ085-192030-
JEWELL KS-SMITH KS-WEBSTER NE-
321 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 330 PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED CLOUD...OR 35 MILES SOUTH OF HASTINGS...
MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RED CLOUD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3995 9844 4000 9869 4020 9860 4015 9838
TIME...MOT...LOC 2022Z 322DEG 4KT 4009 9852

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:15 PM CDTSpecial Weather StatementGIDPhillips15 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.